News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Cardiology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Cardiology Answers List

Forum Name: Cardiology Symptoms

Question: Fast heart beat


 havenallen - Sat Feb 12, 2005 3:24 pm

I have been to several doctors with being off balanced, dizzy , feeling faint but not actually fainting. I have a resting pulse of around 80 to 84 but when I stand my heart rate jumps anywhere from 104 to 140. My Dr had me wear a Holiter monitor which showed no abnormalties, however, he stated I did have a fast heart rate most of the time and prescribed me Inderal 20 mg and Effexor37.5mg. But I'm thinking that if my heart is beating fast when standing maybe it's due to blood pooling and if I take the beta blocker to slow my heart down what if my blood can't get to where it needs to be. I am just really confused been dealing with this for about 3 yrs and symptoms are becoming very debilitating. Any suggestions?
 Dr. Yasser Mokhtar - Tue Mar 01, 2005 11:50 pm

User avatar Dear Havenallen,

If this has not been done yet, i recommend checking a thyroid function blood test to make sure that your thyroid gland is not hyperactive.

Regarding the beta blockers, they are used in cases of tachycardia and they can cause low blood pressure, but if your symptoms are debilitating, i would suggest that you follow your doctor's advice but if you are worried, you can discuss with him/her to start at a lower dose and see the response.

There is a condition called postural orthostatic tachycardia syndrome (pots) that causes increase in the heart rate in the first 5 minutes of standing by more than 28 beats per minute and its treatment is either to take beta blockers or fludrocortisone and is diagnosed by a tilt table test.

Thank you very much for using our website http://doctorslounge.com and i hope that this information helped.

Yasser Mokhtar, M.D.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here